Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 4, 2006, 8:30 PM PDT for Inyo County, California. It was in force for 105 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 8:30 PM PDT (03:30 UTC)
- Expired
- Jul 4, 2006, 10:15 PM PDT
- In force
- 105 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Inyo County, CA
The radar
The Las Vegas radar (KESX), 156 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 9:25 PM PDT | FLASH FLOOD | Death Valley Junction, CA | CALIFORNIA HIGHWAY PATROL REPORTED 10 INCHES OF WATER COVERING THE ROAD IN DEATH VALLEY JUNCTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 050334 FFWVEF CAC027-050530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 830 PM PDT TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL INYO COUNTY IN EASTERN CALIFORNIA... * UNTIL 1015 PM PDT. * AT 759 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. TRAVELERS ALONG HIGHWAY 127 AND HIGHWAY 190 IN THE VICINITY OF DEATH VALLEY JUNCTION SHOULD BE PREPARED FOR FLASH FLOODING. * LOCATIONS IMPACTED INCLUDE...DEATH VALLEY JUNCTION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TURN AROUND...DONT DROWN. LAT...LON 3619 11657 3619 11635 3637 11634 3637 11657 $$ ASG
2 follow-up statements
000 WGUS75 KVEF 050415 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 913 PM PDT TUE JUL 4 2006 CAC027-050530- INYO CA- 913 PM PDT TUE JUL 4 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT FOR EAST CENTRAL INYO COUNTY... LOCATIONS IMPACTED INCLUDE...DEATH VALLEY JUNCTION. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE MODERATE TO HEAVY RAIN JUST SOUTH OF DEATH VALLEY JUNCTION ALONG HIGHWAY 127. RADAR HAS ESTIMATED BETWEEN 1.5 AND 2 INCHES OF RAIN DURING THE PAST HOUR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3619 11657 3619 11635 3637 11634 3637 11657 $$ ASG
000 WGUS75 KVEF 050454 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 949 PM PDT TUE JUL 4 2006 CAC027-050530- INYO CA- 949 PM PDT TUE JUL 4 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT FOR EAST CENTRAL INYO COUNTY... LOCATIONS IMPACTED INCLUDE...DEATH VALLEY JUNCTION. NATIONAL WEATHER SERVICE DOPPLER RADAR HAS SHOWN THE HEAVY RAIN THAT FELL IN THE VICINITY OF DEATH VALLEY JUNCTION HAS MOVED NORTH... HOWEVER ADDITIONAL RUNOFF MAY STILL AFFECT THE WARNED AREA. AT 925 PM CALIFORNIA HIGHWAY PATROL REPORTED 10 INCHES OF WATER ON THE ROAD IN DEATH VALLEY JUNCTION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3619 11657 3619 11635 3637 11634 3637 11657 $$ ASG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:25 PM PDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 4, 3:25 PM PDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT TUE JUL 4 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER MUCH OF THE AREA THROUGH WEDNESDAY RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS. DRIER AIR WILL ATTEMPT TO PUSH IN FROM THE WEST LATER IN THE WEEK WITH THUNDERSTORM CHANCES CONFINED MAINLY TO NORTHWEST ARIZONA. && .SHORT TERM...VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH A JET STREAK MOVING OVER THE AREA WILL LEAD TO SCATTERED THUNDERSTORMS AND A THREAT OF FLASH FLOODING THROUGH THIS EVENING OVER ROUGHLY THE EASTERN TWO THIRDS OF THE FORECAST AREA WITH MORE ISOLATED THUNDERSTORMS WEST. WHILE MOISTURE LOOKS TO DECREASE SOMEWHAT WEDNESDAY I STILL EXPECT ISOLATED TO SCATTERED THUNDERSTORMS OVER MOST OF THE FORECAST AREA. THE ONLY AREA WHERE MODELS DEPICT DRY AND STABLE AIR IS OVER SOUTHERN INYO COUNTY. THUNDERSTORM CHANCES SHOULD MAINLY BE CONFINED TO MOHAVE COUNTY AND FAR EASTERN PORTIONS OF SOUTHERN NEVADA BY THURSDAY AS THE UPPER HIGH GETS PUSHED TO SOUTHEAST NEW MEXICO AND SOUTHWEST FLOW DEVELOPS OVER NEVADA AND CENTRAL CALIFORNIA. A WEAK INVERTED UPPER TROUGH MOVING NORTH TO NORTHWEST MEXICO WILL KEEP THE FAR EASTERN PORTIONS OF THE FORECAST AREA FROM DRYING OUT. .LONG TERM...MEDIUM RANGE MODELS BRING A WEAK DISTURBANCE INTO THE SOUTHWEST CONUS THROUGH THE EXTENDED PERIOD. THE GFS IS SOMEWHAT STRONGER WITH THIS FEATURE AND KEEPS SOME LOW AND MID LEVEL MOISTURE IN THE CENTRAL AND EASTERN CWA INTO SATURDAY. A DRIER AIRMASS IS THEN FORECAST TO MOVE INTO THE CENTRAL AREAS MONDAY AND OVER THE ENTIRE CWA TUESDAY. WITH THIS TREND IN MIND...KEPT SLIGHT CHANCE POPS CENTRAL AND EAST SUNDAY WHERE A STRONG MOISTURE GRADIENT MAY PROVIDE A FOCUS FOR TSTORMS THAT DAY. ON MONDAY...LEFT IN 10 TO 20 POPS IN MOHAVE COUNTY AS MOISTURE HANGS ON IN THIS REGION. WENT DRY TUESDAY DUE TO INCREASINGLY DRY AIRMASS DISPLACING MOISTURE TO THE EAST. TEMPS PRETTY MUCH UNCHANGED FROM PREVIOUS PACKAGE BUT IF MODELS CONTINUE TO SHOW A DRYING TREND...WILL HAVE TO CONSIDER BUMPING THEM UP EARLY NEXT WEEK. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH UNTIL 11 PM THIS EVENING ALL BUT ZONE 14. .AZ...FLASH FLOOD WATCH UNTIL 11 PM THIS EVENING ALL OF MOHAVE COUNTY. .CA...FLASH FLOOD WATCH UNTIL 11 PM THIS EVENING ZONE 27..28 AND 29. HARRISON/PIERCE/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.